Reyataz and neuropathy in already affected patient
Dec 18, 2004
I'm a 64 year old woman (who you helped a couple weeks ago).I am to resume treatment. Most recently took Combivir and Viramune, though nothing for three years because of severe neuropathy and pretty good blood reports. Now it is suggested I take Reyataz (atazanavir sulfate) with Norvir, and Combivir. In readin an add for Reyataz it mentions a common side effect of "tingling or burning" in hands and feet (Sounds like more neuropathy to me). It also warns against taking with statins (I take Lipitor). And I have concern about the crossing of the blood brain barrier with at least one of the above meds. Have not started yet - want to be sure it is the best combination for me at this time. In regard to my previous question about whether to resume treatment by clinic doctors finally agree I should resume.- But I do not want to worsen Neuropathy I have it severly.
Response from Dr. Lee
HIV itself may be a cause of neuorpathy and thus it may be improved with treatment. On the other hand, some of the medicines (especially the nucs such as D4T) may also cause a worsening of neuropathy.
Reyataz is a medicine that has interactions with the statins, so it is important that you talk with your doctor about any needed doseage adjustments, or med changes.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Itchy Rash After Vaginal Sex Without Condom What Are The Chances Of HIV
- Itchy Scrotum After Erotic Massage Sign Of HIV AIDS
- Night Sweats After Getting Head Sign Of HIV AIDS
- White Bumps After French Kissing Worried I Have HIV
- Cephalexin Cure Chlamydia
- Had Hepatitis B Vaccine Can You Still Get Hepatitis B
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.